AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Fewnomials
A. G. Khovanskiĭ
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1991; 139 pp; hardcover
Volume: 88
ISBN-10: 0-8218-4547-0
ISBN-13: 978-0-8218-4547-9
List Price: US$69
Member Price: US$55.20
Order Code: MMONO/88
[Add Item]

The ideology of the theory of fewnomials is the following: real varieties defined by "simple," not cumbersome, systems of equations should have a "simple" topology. One of the results of the theory is a real transcendental analogue of the Bezout theorem: for a large class of systems of \(k\) transcendental equations in \(k\) real variables, the number of roots is finite and can be explicitly estimated from above via the "complexity" of the system. A more general result is the construction of a category of real transcendental manifolds that resemble algebraic varieties in their properties. These results give new information on level sets of elementary functions and even on algebraic equations.

The topology of geometric objects given via algebraic equations (real-algebraic curves, surfaces, singularities, etc.) quickly becomes more complicated as the degree of the equations increases. It turns out that the complexity of the topology depends not on the degree of the equations but only on the number of monomials appearing in them. This book provides a number of theorems estimating the complexity of the topology of geometric objects via the cumbersomeness of the defining equations. In addition, the author presents a version of the theory of fewnomials based on the model of a dynamical system in the plane. Pfaff equations and Pfaff manifolds are also studied.

Table of Contents

  • An Analogue of the Bezout Theorem for a System of Real Elementary Equations
  • Two Simple Versions of the Theory of Fewnomials
  • Analogues of the Theorems of Rolle and Bezout for Separating Solutions of Pfaff Equations
  • Pfaff Manifolds
  • Real-Analytic Varieties with Finiteness Properties and Complex Abelian Integrals
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia